I’ve been in to see my endocrinologist, and I had some tests run. My thyroid is slightly under active, much to my surprise. If it was going to be anything, I figured it would be over active. We’re just going to watch it for now. My D3 is low, which I wasn’t surprised about, considering I can’t be in the sun.
The hydrocortisone dose I’ve been taking to treat my Addison’s is probably higher than it should be. I haven’t been able to lower it without having pre-crisis symptoms, like vomiting. I gave a urine sample, and also attempted a 24-hour urine sample which wasn’t successful because they only gave me one jug and I filled it after 16 hours. I will probably have to redo that test. They’re looking to see if I in fact need to be on the higher dose of hydrocortisone or if I’m just wasting it, and also measuring magnesium levels. My bone scan came back showing osteopenia which I’m not thrilled about. It’s probably caused by a combination of steroids, low D3, and prilosec/antacid use. I don’t know how they’ll want me to treat it, besides more calcium in my diet. I’ve been taking 4,000IU of vitamin D3 for almost a month, per my rheumatologist. I don’t know how to help my stomach issues while also not effecting the absorption of certain vitamins, and possibly my hydrocortisone. I tried the Bragg apple cider vinegar thing and so far it has only made it worse, so I went back on the prilosec. I’m probably going to make an appointment with a GI doctor.
Yesterday I went to see my rheumatologist. We talked about my chronic fevers. Somehow he knew that they came on in the afternoon, so he must know to be looking for something specific. I got the flu shot. I also got a shot of kenalog (steroid) intramuscular to see if it would help with joint pain. If it does help, he said I probably have inflammatory arthritis. If it doesn’t help, it’s more like a “fibromyalgia” thing.
He talked about having widespread “vasculopathy”, a word I think he coined to explain the spasm-ing and un-spasm-ing (more coined words) of my blood vessels. It’s not ‘sinister’ the same way vasculitis can be, and doesn’t pose the same risk of damage and blood clots like vasculitis.
I got a prescription for a beta blocker from my cardiologist. My resting heart rate was 116 the other day for no reason. I’m taking 50mg metoprolol. It seems like it helps for the most part. I’m still having occasional palpitations.
My rheumatologist said the beta blocker my cardiologist put me on can make Raynaud’s worse. I’m on a pretty low dose so he let it go for now. He talked about how Viagra and Cialis are actually great drugs to treat Raynaud’s, but that insurance won’t cover it because I’m a woman. My toes are numb and blue because they don’t get enough blood flow, but that’s not a good enough reason to get insurance coverage I guess.
Sorry, I left my flaccid penis at home.
If the kenalog helps my joint pain, I will probably be put on Methotrexate or something like it. In the mean time I’m just going to pay extra attention to what my joints are doing. I’m not sure if they’ll want to do pills or injections this time. I really don’t need something else to give me stomach trouble.
The effects of flu shot has been OK so far. My arm is sore on and off. I’m tired, I have a bit of a headache, and the chills. My throat glands are sore on and off. Honestly though, I could have all that on a regular day too. So far I don’t feel like death, so I’m happy about that.
Remember that if you or someone you live with has an autoimmune disease, you can’t have the nasal spray flu vaccine. The needle doesn’t hurt anyway, especially if your nurse is good.